Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 8, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Feb 25, 2014, 2:51 PM CST for 15 counties in North Dakota. It took effect at Feb 26, 2014, 10:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2014, 2:51 PM CST (20:51 UTC)
- In effect from
- Feb 26, 2014, 10:00 AM CST
- Expired
- Feb 26, 2014, 6:43 PM CST
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 107 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WWUS73 KBIS 252051 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 251 PM CST TUE FEB 25 2014 ...WIND ADVISORY FOR NORTH CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY FROM 10 AM WEDNESDAY THROUGH 6 PM WEDNESDAY... .NORTHWEST WINDS OF 30 MPH...GUSTING TO 45 MPH...ARE EXPECTED FROM NORTH CENTRAL NORTH DAKOTA THROUGH THE JAMES RIVER VALLEY FROM LATE MORNING WEDNESDAY THROUGH THE AFTERNOON. STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...AND WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. AREAS OF BLOWING SNOW ARE ALSO POSSIBLE...WHICH COULD RESULT IN AREAS OF REDUCED VISIBILITY AND SLIPPERY ROADS. NDZ004-005-012-013-022-023-025-037-048-260500- /O.NEW.KBIS.WI.Y.0008.140226T1600Z-140227T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN- LA MOURE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY 251 PM CST TUE FEB 25 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY. * TIMING...MID MORNING WEDNESDAY THROUGH THE AFTERNOON. * WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JNS
7 follow-up statements
062 WWUS73 KBIS 260328 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 928 PM CST TUE FEB 25 2014 ...WIND ADVISORY FOR NORTH CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY FROM 10 AM WEDNESDAY THROUGH 6 PM WEDNESDAY... .NORTHWEST WINDS OF 30 MPH...GUSTING TO 45 MPH...ARE EXPECTED FROM NORTH CENTRAL NORTH DAKOTA THROUGH THE JAMES RIVER VALLEY FROM LATE MORNING WEDNESDAY THROUGH THE AFTERNOON. STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...AND WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. AREAS OF BLOWING SNOW ARE ALSO POSSIBLE...WHICH COULD RESULT IN AREAS OF REDUCED VISIBILITY AND SLIPPERY ROADS. NDZ004-005-012-013-022-023-025-037-048-261130- /O.CON.KBIS.WI.Y.0008.140226T1600Z-140227T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN- LA MOURE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY 928 PM CST TUE FEB 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY... * TIMING...MID MORNING WEDNESDAY THROUGH THE AFTERNOON. * WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
772 WWUS73 KBIS 260950 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 350 AM CST WED FEB 26 2014 ...WIND ADVISORY FROM THE TURTLE MOUNTAINS INTO THE JAMES RIVER VALLEY FROM 10 AM WEDNESDAY THROUGH 6 PM WEDNESDAY... .NORTHWEST WINDS OF 30 MPH...GUSTING TO 45 MPH...WILL DEVELOP FROM THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY MID MORNING WEDNESDAY AND CONTINUE THROUGH THE AFTERNOON. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES....AND WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. AREAS OF BLOWING SNOW ARE ALSO POSSIBLE...WHICH COULD RESULT IN AREAS OF REDUCED VISIBILITY AND SLIPPERY ROADS. NDZ051-261800- /O.EXA.KBIS.WI.Y.0008.140226T1600Z-140227T0000Z/ DICKEY- INCLUDING THE CITY OF...OAKES 350 AM CST WED FEB 26 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...MID MORNING WEDNESDAY THROUGH THE AFTERNOON. * WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-037-048-261800- /O.CON.KBIS.WI.Y.0008.140226T1600Z-140227T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN- LA MOURE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY 350 AM CST WED FEB 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...MID MORNING WEDNESDAY THROUGH THE AFTERNOON. * WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CK
242 WWUS73 KBIS 261623 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1023 AM CST WED FEB 26 2014 ...WIND ADVISORY FROM THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY THROUGH 6 PM TODAY... .NORTHWEST WINDS OF 30 MPH...GUSTING TO 45 MPH...HAVE DEVELOPED FROM THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES...AND WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. THE WIND WILL ALSO CAUSE AREAS OF BLOWING SNOW...WHICH COULD RESULT IN REDUCED VISIBILITY. DRIFTING SNOW ACROSS ROADS COULD MAKE THEM SLIPPERY. NDZ004-005-012-013-022-023-025-037-048-051-262130- /O.CON.KBIS.WI.Y.0008.000000T0000Z-140227T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN- LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES 1023 AM CST WED FEB 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...MID MORNING WEDNESDAY THROUGH THE AFTERNOON. * WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JPM/ACOOP
051 WWUS73 KBIS 261731 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1131 AM CST WED FEB 26 2014 ...WIND ADVISORY FOR PARTS OF CENTRAL AND EASTERN NORTH DAKOTA UNTIL 6 PM TODAY... .NORTHWEST WINDS OF 30 TO 45 MPH...HAVE DEVELOPED FROM MINOT AND THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY AND STEELE AND WISHEK. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES...AND WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. THE WIND WILL ALSO CAUSE AREAS OF BLOWING SNOW...WHICH COULD RESULT IN REDUCED VISIBILITY. DRIFTING SNOW ACROSS ROADS COULD MAKE THEM SLIPPERY. NDZ002-003-011-021-036-047-050-270000- /O.EXA.KBIS.WI.Y.0008.000000T0000Z-140227T0000Z/ BURKE-RENVILLE-WARD-MCLEAN-KIDDER-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...MINOT...GARRISON... STEELE...NAPOLEON...ASHLEY 1131 AM CST WED FEB 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...UNTIL 6 PM. * WINDS...NORTHWEST 30 TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-022-023-025-037-048-051-270000- /O.CON.KBIS.WI.Y.0008.000000T0000Z-140227T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN- LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES 1131 AM CST WED FEB 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...UNTIL 6 PM. * WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JP MARTIN
874 WWUS73 KBIS 261908 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 108 PM CST WED FEB 26 2014 ...WIND ADVISORY FOR PARTS OF CENTRAL AND EASTERN NORTH DAKOTA UNTIL 7 PM TODAY... .NORTHWEST WINDS OF 30 TO 45 MPH...HAVE DEVELOPED FROM MINOT AND THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY AND STEELE AND WISHEK. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES...AND WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. THE WIND WILL ALSO CAUSE AREAS OF BLOWING SNOW...WHICH COULD RESULT IN REDUCED VISIBILITY. DRIFTING SNOW ACROSS ROADS COULD MAKE THEM SLIPPERY. NDZ002>005-011>013-021>023-025-036-037-047-048-050-051-270100- /O.EXT.KBIS.WI.Y.0008.000000T0000Z-140227T0100Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN- SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY... CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY... OAKES 108 PM CST WED FEB 26 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...UNTIL 7 PM. * WINDS...NORTHWEST 30 TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JP MARTIN
805 WWUS73 KBIS 262109 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 309 PM CST WED FEB 26 2014 ...WIND ADVISORY FOR PARTS OF CENTRAL AND EASTERN NORTH DAKOTA UNTIL 7 PM TODAY... .NORTHWEST WINDS OF 30 TO 45 MPH...WILL CONTINUE THE REST OF THE AFTERNOON FROM FROM MINOT AND THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY...STEELE AND WISHEK. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES...AND WORKING ON ELEVATED STRUCTURES WILL BE HAZARDOUS. THE WIND WILL ALSO CAUSE AREAS OF BLOWING SNOW...WHICH WOULD RESULT IN REDUCED VISIBILITY. DRIFTING SNOW ACROSS ROADS COULD MAKE THEM SLIPPERY. NDZ002-262215- /O.CAN.KBIS.WI.Y.0008.000000T0000Z-140227T0100Z/ BURKE- INCLUDING THE CITY OF...BOWBELLS 309 PM CST WED FEB 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS WERE DECREASING IN THE BOWBELLS AREA. $$ NDZ003>005-011>013-021>023-025-036-037-047-048-050-051-270100- /O.CON.KBIS.WI.Y.0008.000000T0000Z-140227T0100Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 309 PM CST WED FEB 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...UNTIL 7 PM. * WINDS...NORTHWEST 30 TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...AND POSSIBLE REDUCED VISIBILITY AND SLIPPERY ROADS DUE TO BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JP MARTIN
881 WWUS73 KBIS 270043 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 643 PM CST WED FEB 26 2014 ...GUSTY WINDS ENDING... .THE WIND ADVISORY HAS BEEN CANCELLED. NDZ003>005-011>013-021>023-025-036-037-047-048-050-051-270145- /O.CAN.KBIS.WI.Y.0008.000000T0000Z-140227T0100Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 643 PM CST WED FEB 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. $$ WAA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:40 PM CST, 11 minutes earlier.
Area forecast discussion, Feb 25, 2:40 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CST TUE FEB 25 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 240 PM CST TUE FEB 25 2014 MAIN FORECAST CONCERNS ARE LOW WIND CHILLS AGAIN TONIGHT...THEN STRONGER WINDS DEVELOPING WEDNESDAY. SATELLITE IMAGERY SHOWS CLEAR SKIES ACROSS THE REGION AS HIGH PRESSURE DRIFTS SOUTHWARD ACROSS THE DAKOTAS. TEMPERATURES THIS AFTERNOON REMAIN COLD FROM SINGLE DIGITS BELOW ZERO NORTH TO SINGLE DIGITS ABOVE ZERO SOUTH. WIND CHILL VALUES DROP INTO ADVISORY RANGE EARLIER THAN PAST NIGHTS SO WILL ISSUE WIND CHILL ADVISORY FOR AREAS EAST AND NORTH OF THE MISSOURI RIVER EFFECTIVE FROM 00Z WED THROUGH MID MORNING. ANOTHER STORM SYSTEM CENTERED NEAR THE GREAT LAKES WEDNESDAY BRINGS A COLD FRONT ACROSS ND BY LATE MORNING/EARLY AFTERNOON. NAM SOUNDINGS SHOW SLIGHTLY DEEPER MIXING THAN GFS...BUT BOTH MODELS DEPICT BOUNDARY LAYER WINDS NEAR 30 KTS AROUND 18Z WITH MIXING TO NEAR 850MB WITH A DECREASING TREND THROUGH THE AFTERNOON AS HIGHEST WINDS ARE LOCATED OVER EASTERN NORTH DAKOTA. FEEL CONDITIONS ARE SOMEWHAT MARGINAL FOR OUR EASTERN COUNTIES BUT OPTED TO ISSUED WIND ADVISORY FOR FAR EASTERN COUNTIES FOR LATE MORNING THROUGH AFTERNOON. OTHER CONCERN IS FOR POTENTIAL PROBLEMS WITH BLOWING SNOW...BUT FELT THAT DUE TO NATURE OF SNOW PACK OVER MUCH OF OUR AREA AND STRONGEST WINDS TO OUR EAST THAT IT WILL BE HARD TO GET WIDESPREAD VISIBILITY BELOW 1/2SM...THEREFORE OPTED FOR WIND ADVISORY. REGARDLESS...WILL NEED TO MONITOR CONDITIONS TOMORROW IN CASE BLOWING SNOW BECOMES A MORE SIGNIFICANT ISSUE. FOR NOW WILL MENTION AREAS OF BLOWING SNOW IN THE WIND ADVISORY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 240 PM CST TUE FEB 25 2014 THE MAIN HIGHLIGHTS FOR THE EXTENDED WILL BE THE WELL BELOW NORMAL TEMPERATURES AND SNOW CHANCES THIS WEEKEND FOR MAINLY THE SOUTHERN HALF OF THE STATE. MODELS ARE IN FAIRLY GOOD AGREEMENT SO USED A BLEND FOR THIS PACKAGE. WINDS WILL DECREASE RAPIDLY WEDNESDAY NIGHT AS HIGH PRESSURE SETTLES ACROSS THE REGION. BY DAYBREAK THURSDAY THE SURFACE HIGH IS FORECAST TO BE OVER THE RED RIVER VALLEY. COLD AND DRY CONDITIONS WILL CONTINUE ACROSS THE REGION THURSDAY AS HIGH PRESSURE MOVES SOUTHEAST EAST OF THE STATE. FRIDAY THROUGH SUNDAY: ON FRIDAY...A STORM SYSTEM DEVELOPS OVER THE 4-CORNERS AND SOUTHERN/CENTRAL PLAINS AS ANOTHER ARCTIC HIGH OVER THE CANADIAN FRONT RANGE MOVES SOUTHEAST TOWARDS NORTH DAKOTA. AS TIME GOES ON...A BAROCLINIC ZONE SETS UP THAT REACHES INTO SOUTHERN NORTH DAKOTA. THIS WILL RESULT IN A CHANCE OF LIGHT SNOW OVER SOUTHWESTERN NORTH DAKOTA FRIDAY NIGHT...THEN REACHING FARTHER NORTH ACROSS THE SOUTHERN TWO THIRDS OF THE STATE SATURDAY THROUGH SUNDAY. THERE IS FAIRLY WEAK UPPER LEVEL FORCING OVER NORTH DAKOTA - WITH MORE OF THE LOWER AND UPPER LEVEL FORCING SOUTH AND EAST OF THE STATE THROUGHOUT THIS PERIOD. PRELIMINARY SNOW TOTAL ESTIMATES FRIDAY THROUGH SUNDAY WOULD BRING A TOTAL OF 1 TO 3 INCHES OF SNOW ALONG AND SOUTH OF I-94 DURING THIS 3-DAY PERIOD...WITH 2 TO 4 INCHES POSSIBLE IN THE FAR SOUTHWEST. TEMPERATURES ARE EXPECTED TO REMAIN WELL BELOW AVERAGE THROUGH NEXT TUESDAY...WITH WIND CHILLS REACHING INTO THE WIND CHILL ADVISORY CATEGORY IN SOME PART OF THE STATE EACH NIGHT. OVERNIGHT LOWS SHOULD BE BELOW ZERO OVER ALL AREAS OF WESTERN AND CENTRAL NORTH DAKOTA. FRIDAY NIGHT IS FORECAST TO BE THE COLDEST NIGHT EXPECTED THIS WEEK WITH LOWS FROM 10 BELOW SOUTHWEST TO 25 TO 30 BELOW EXPECTED IN THE NORTHWEST AND NORTH CENTRAL. WIND CHILLS OF 30 TO 50 BELOW ZERO ARE POSSIBLE. THE COLDEST DAYTIME PERIOD LOOKS TO BE SATURDAY...WITH HIGHS MAINLY IN THE SINGLE DIGITS BELOW ZERO. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1253 PM CST TUE FEB 25 2014 VFR CONDITIONS EXPECTED AS HIGH PRESSURE CROSSES THE REGION THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY WITH STRONGER NORTHWESTERLY WINDS DEVELOPING LATE MORNING AND THROUGH THE AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST WEDNESDAY FOR NDZ001>005-009>013-021>023-025-035>037-046>048-050- 051. WIND ADVISORY FROM 10 AM TO 6 PM CST WEDNESDAY FOR NDZ004-005- 012-013-022-023-025-037-048. && SHORT TERM...JNS LONG TERM...JV AVIATION...JNS
Hazardous weather outlook, Feb 25, 2:47 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 247 PM CST TUE FEB 25 2014 NDZ001>003-009>011-021-022-035-036-046-047-050-051-262100- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN-SHERIDAN- BURLEIGH-KIDDER-EMMONS-LOGAN-MCINTOSH-DICKEY- 247 PM CST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT TONIGHT INTO WEDNESDAY MORNING FOR WIND CHILLS OF 25 BELOW TO 35 BELOW. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WIND CHILL ADVISORY CONTINUES THROUGH MID MORNING. DANGEROUS WIND CHILLS WILL BE POSSIBLE DURING THE OVERNIGHT AND MORNING HOURS WEDNESDAY NIGHT THROUGH TUESDAY. FRIDAY NIGHT WILL LIKELY HAVE THE COLDEST AIR AND LOWEST WIND CHILLS DURING THIS TIME PERIOD. THERE IS A CHANCE OF LIGHT SNOW THIS WEEKEND THAT MAY BRING LIGHT SNOW ACCUMULATIONS FROM SATURDAY THROUGH MONDAY...MAINLY ALONG AND SOUTH OF INTERSTATE 94. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-023-025-037-048-262100- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE- 247 PM CST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT TONIGHT INTO WEDNESDAY MORNING FOR WIND CHILLS OF 25 BELOW TO 35 BELOW. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WIND CHILL ADVISORY CONTINUES THROUGH MID MORNING. A WIND ADVISORY IS IN EFFECT FROM MID MORNING WEDNESDAY THROUGH THE AFTERNOON FOR NORTHWEST WINDS OF 30 MPH GUSTING TO 45. BLOWING SNOW AND REDUCED VISIBILITY ARE ALSO POSSIBLE. DANGEROUS WIND CHILLS WILL BE POSSIBLE DURING THE OVERNIGHT AND MORNING HOURS WEDNESDAY NIGHT THROUGH TUESDAY. FRIDAY NIGHT WILL LIKELY HAVE THE COLDEST AIR AND LOWEST WIND CHILLS DURING THIS TIME PERIOD. THERE IS A CHANCE OF LIGHT SNOW THIS WEEKEND THAT MAY BRING LIGHT SNOW ACCUMULATIONS FROM SATURDAY THROUGH MONDAY...MAINLY ALONG AND SOUTH OF INTERSTATE 94. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017>020-031>034-040>045-262100- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 247 PM CST TUE FEB 25 2014 /147 PM MST TUE FEB 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUS WIND CHILLS WILL BE POSSIBLE DURING THE OVERNIGHT AND MORNING HOURS WEDNESDAY NIGHT THROUGH TUESDAY. FRIDAY NIGHT WILL LIKELY HAVE THE COLDEST AIR AND LOWEST WIND CHILLS DURING THIS TIME PERIOD. THERE IS A CHANCE OF LIGHT SNOW THIS WEEKEND THAT MAY BRING LIGHT SNOW ACCUMULATIONS FROM SATURDAY THROUGH MONDAY...MAINLY ALONG AND SOUTH OF INTERSTATE 94. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JNS/JV
In the hours before
Local storm report, Feb 25, 10:43 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1043 AM CST TUE FEB 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM SNOW DICKINSON 46.88N 102.79W
02/25/2014 M1.5 INCH STARK ND CO-OP OBSERVER
24 HOUR CO-OP SNOW TOTAL
&&
ACThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 2:50 PM CST | Wind Chill Advisory | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Emmons and 14 more | 19 hr |
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.